70346members
370093posts
cancel
Showing results for 
Search instead for 
Did you mean: 

On Anastrozole for almost a year have developed problem with my hands.

9 REPLIES 9
Katykookabura
Member

Re: On Anastrozole for almost a year have developed problem with my hands.

Hi Gingerlaces, thanks for this. The more ladies who come forward with similar problems helps as you do wonder sometimes where some of these aches and pains and symptoms come from or in fact if you are just developing new things and it's nothing to do with Anastrozole tabs.
I am having Cortisone injection first in a couple of weeks then if it does not work then my GP says he will refer me to the hand clinic. Whilst this us not serious it does get me down a bit as I just want to get fitter and move on. Anyway at least it can be treated so thankful for that.
Interesting also my GP had not seen it before as a reaction to Anastrozole. It is listed as less common side effect on the notes that come with it. I keep this handy now and every time a new symptom appears I check the list . I am taking it with me so my GP can read it himself. They can't know everything and at least it will help someone else who presents with it at the surgery.
I take Glucosomine and Cod liver oil but have arthritis anyway and you are right if you try to go without it you definitely feel 90!. Take care of yourself, Katy.
GingerLaces
Member

Re: On Anastrozole for almost a year have developed problem with my hands.

Hi there. I started on Arimidex in Aug 2011 and suffered with aches and pains together with trigger thumbs. I had cortisone injections in both. My left luckily was ok as was worried about surgery due to auxiliary clearance and risk of lymphodema. I had my right thumb operated on exactly 2 years ago as the cortisone didn't do much for this one. Glad I did as it was a real relief. I still suffer from aches and pains but nowhere near as bad but I do take Glucosamine and this certainly helps. When I try cut the glucosamine out I feel 90! Trigger thumb is not that common apparently but obviously a few of us have been affected. At the time my own GP didn't think or realise that it could have been the Arimidex. Good luck

Katykookabura
Member

Re: On Anastrozole for almost a year have developed problem with my hands.

Hi Zeppa, thank for this Will have to get something done to thumb. See GP Tuesday so will se what he recommends. Seems though this is ' part of the course' being on Anastrozole! Take care, Katy.
Zeppa
Member

Re: On Anastrozole for almost a year have developed problem with my hands.

Btw this trigger finger pain is not arthritis but a swollen tendon. There is a simple operation that can be done, but I didn't have it. They cut open the sheath of the tendon and it later grows back together but larger, so the tendon (I think it's the tendon) fits the sheath. You can have a local anaesthetic but it's more elegant (i.e. bloodless) to have a brief total anaesthetic, I was told.

Zeppa
Member

Re: On Anastrozole for almost a year have developed problem with my hands.

Yes, I had this. This was a few years ago on Arimidex, i.e. Anastrozole. I had the cortisone injection but the pain came back eventually. I was worried about not being able to type so I changed back to Tamoxifen, and later to Exemestane. On Exemestane I had just twinges in the fingers, but they didn't last long so I was OK with it. My gyn didn't believe it came from Arimidex, but I did. I did meet another woman who had the same, who said that the trigger fingers and joint pain eventually went away although she stayed on Arimidex.

Katykookabura
Member

Re: On Anastrozole for almost a year have developed problem with my hands.

Hi Pat, yes not taking the Anastrozole I agree is not an option for me either. I have had both knees replaced because of arthritis and have it in other joints. As I said before ( somewhere on one of these threads forgive me folks if I am repeating myself ) the surgeon said it would all become worse. I feel worse beginning and end of the day,but generally once I get going I am OK. Paracetamol good for me also and sometimes a tramadol at bedtime.
I am seeing GP on Tuesday regarding thumb and what X-ray shows , so will see what can be one. It's a b----r getting older and getting extra aches and pains. Trouble is in my mind I still feel as I did when I was in my late twenties , it's when I look in the mirror or try to move sometimes I remember I am not!. However as you say it's worth all this Pat if it nasty big C at bay !. Take care keep in touch, Katy.
Trisha_51
Member

Re: On Anastrozole for almost a year have developed problem with my hands.

Hi Katy, I too have been on Anastrozole for just over a year and have problems with my joints. Previous to BC diagnosis I knew I had arthritis in one knee but since being on Anastrozole the joints in my fingers, wrist, ankles and both knees hurt and can be very stiff first thing in the morning. Some days I'm fine, others it takes me a while to get moving, but it gradually wears off as the day goes on. I just take paracetamol if it gets bad but mostly I just put up with it as I feel coming off the tablets (as some women have done) is not an option I wish to consider. I had a cortisone injection in my thumb a few years back, I remember it being painful but it cured my tenosynovitis. Hope it works for you, best wishes Pat x
Katykookabura
Member

Re: On Anastrozole for almost a year have developed problem with my hands.

Hi Maggie, thanks for responding as makes me feel I am not the only one with ' less common' side effect. When you see GP next take the information paper that comes inside your Anastrozole as they don't and can't to be realistic know everything. I did , and he read it and agreed that was what was probably happening. Mind you I have a great GP and generally all the Doctors there are good.
As I said before the cortisone injection was done in the surgery and it was VERY painful but has worked on the one finger but still have a painful thumb to sort out. They won't do finger on my operated side because of lymph node being removed until they check it will be ok to do so , but that one is not so bad at the moment.
It's bad enough having the normal ageing process aches and pains but seems we have to endure more to try and keep cancer free.
What is slightly irritating is everyone says " you look well" , if only they knew and to be honest I get fed up explaining as they just do not understand!. Take care ( especially going up those stairs, I have same problem) and try not to be tempted to salute too many of those drivers out there.( that did make me smile). Hopefully one day we can come off this drug and still be cancer free. Best wishes, Katy.
Madjock
Member

Re: On Anastrozole for almost a year have developed problem with my hands.

Hi Katy

I’ve been on anastrazole for just over a year (started January 2013). I have the same problem with fingers only it’s my middle finger of both hands which are mainly affected (how is a person supposed to drive when she can’t salute other drivers). I did mention to doctor when I was last there but all I got was a grunt as this was not my main reason for visit. I took it that the grunt meant ‘tuff’, so let it go. My hands are usually stiff/sore in the morning (hands feel as if they are swollen) but ease out as the day goes and stiffness returns of an evening. I have no arthritis that I know of but I can certainly feel the difference when walking up stairs, knees are stiff but as I’m 67 now I just put it down to getting older.

Maggie

Katykookabura
Member

On Anastrozole for almost a year have developed problem with my hands.

Hi there everyone. Would be interested to hear from anyone who has developed problems with their hands whilst on Anastrozole . About a month ago I suddenly got two ' trigger' fingers ( ring finger on both hands) and one of my thumbs the same has happened. It all started at same time so I looked on the leaflet that comes with the Anastrozole and it is listed as a less common side effect. When I saw my GP he said he had never seen this before with anyone on Anastrozole( just my luck!) but anyway agreed as they all started together it must be the drug.
I have since had one finger injected with a cortisone and OMG wasn't that painful, however it is better. The other on my BC side he won't do until he checks with Oncologist if it is ok to do due to lymph node being removed . The thumb joint is arthritic and got worse so I had x- Ray first but looks as if that can be corrected with cortisone injection.
My GP said he wants me to stay on Anastrozole so I am prepared to struggle on but definitely more pain in joints as I have arthritis and was warned by my BC surgeon it would get worse. Hey ho stiff upper lip I suppose but very difficult at times. Katy.